Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Arithmetic rigidity and units in group rings


Author: F. E. A. Johnson
Journal: Trans. Amer. Math. Soc. 353 (2001), 4623-4635
MSC (2000): Primary 20C05; Secondary 20G20, 22E40
Published electronically: May 9, 2001
MathSciNet review: 1851185
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

For any finite group $G$ the group $U(\mathbf{Z}[G])$ of units in the integral group ring $\mathbf{Z}[G]$ is an arithmetic group in a reductive algebraic group, namely the Zariski closure of $\mathbf{SL}_1(\mathbf{Q}[G])$. In particular, the isomorphism type of the $\mathbf{Q}$-algebra $\mathbf{Q}[G]$ determines the commensurability class of $U(\mathbf{Z}[G])$; we show that, to a large extent, the converse is true. In fact, subject to a certain restriction on the $\mathbf{Q}$-representations of $G$ the converse is exactly true.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 20C05, 20G20, 22E40

Retrieve articles in all journals with MSC (2000): 20C05, 20G20, 22E40


Additional Information

F. E. A. Johnson
Affiliation: Department of Mathematics, University College London, Gower Street, London WC1E 6BT, United Kingdom
Email: feaj@math.ucl.ac.uk

DOI: http://dx.doi.org/10.1090/S0002-9947-01-02816-1
PII: S 0002-9947(01)02816-1
Received by editor(s): November 12, 1999
Received by editor(s) in revised form: August 28, 2000
Published electronically: May 9, 2001
Article copyright: © Copyright 2001 American Mathematical Society